NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 3, 2015
High Blood Pressure
RE: Muscle ache & Betazok
I take 150mg of betazok( toprol XL )daily at 7:00am. I take a 100mg pill and divide a 100mg pill into half for the 50mg. At 5:00pm daily until bed time I experience muscle pain in my left arm deltoid area. Sometimes I must take tylenol. Also experience slight headache. When I awake in the morning 24 hours after the dose I notice no muscle ache or head ache. Can the medication caluse this? I previouly took Lipitor 10mg for cholesterol, but though the lipitor may be the cause of the muscle pain and discontinued it. Now I have doubts the lipitor was at fault. Do you have any idea what could be the problem?
Metoprolol is a beta blocker. Although musculoskeletal pain has been reported in patients taking metoprolol, this side effect is very rare and probably not due to the drug. Also, musculoskeletal symptoms caused by drugs are usually symmetrical. It is more likely that your symptoms are related to a physical problem like activity, position or other local causes.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati